Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 289, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2008, 5:45 PM EDT for Dodge County, Wheeler County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 5:45 PM EDT (21:45 UTC)
- Expired
- May 24, 2008, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:05 PM EDT | TSTM WND DMG | Alamo, GA | MULTIPLE TREES AND POWERLINES DOWN COUNTYWIDE. |
| May 24, 6:10 PM EDT | TSTM WND DMG | 4 Wsw Alamo, GA | NUMEROUS TREES AND POWERLINES DOWN IN THE ERICK COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 242147
SVRFFC
GAC091-309-242230-
/O.NEW.KFFC.SV.W.0289.080524T2145Z-080524T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DODGE COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL
AND DAMAGING WINDS OF 60 MPH OR GREATER IN SOUTHERN LAURENS
BETWEEN LOWERY AND CADWELL. THIS THUNDERSTORM WAS MOVING
SOUTH AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENWOOD...ALAMO...AD LITTLE OCMULGEE STATE PARK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3200 8272 3207 8287 3213 8293 3205 8302
3231 8323 3234 8308 3215 8299 3219 8287
3230 8272 3230 8266 3227 8263 3203 8260
3195 8255 3191 8266
TIME...MOT...LOC 2145Z 339DEG 29KT 3223 8291
$$3 follow-up statements
000
WWUS52 KFFC 242158
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT MAY 24 2008
GAC091-309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-DODGE GA-
558 PM EDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL DODGE AND WHEELER COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DEVASTATING WINDS UP TO 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALAMO TO LITTLE OCMULGEE STATE
PARK TO 8 MILES WEST OF LITTLE OCMULGEE STATE PARK...MOVING SOUTHEAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLENWOOD...JORDAN AND LITTLE OCMULGEE STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3191 8266 3200 8272 3207 8287 3213 8293
3205 8302 3227 8320 3225 8304 3215 8299
3219 8287 3230 8272 3230 8266 3227 8263
3203 8260 3195 8255
TIME...MOT...LOC 2158Z 335DEG 38KT 3221 8277 3208 8283
3209 8303
$$000
WWUS52 KFFC 242214
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT SAT MAY 24 2008
GAC091-242222-
/O.CAN.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
DODGE GA-
612 PM EDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DODGE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE SEVERE WEATHER. SOME HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING IS LIKELY IN THE CHANCEY AREA THROUGH 630 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3191 8266 3200 8272 3205 8280 3207 8287
3213 8295 3215 8292 3215 8284 3220 8274
3195 8255
TIME...MOT...LOC 2212Z 333DEG 38KT 3208 8269 3195 8275
3196 8295
$$
GAC309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-
612 PM EDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WHEELER COUNTY...
AT 610 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JORDAN TO 7
MILES SOUTHWEST OF JORDAN TO 9 MILES SOUTHWEST OF LITTLE OCMULGEE
STATE PARK...MOVING SOUTHEAST AT 43 MPH. AREAS SOUTH AND WEST OF
JORDAN ARE IN THE DIRECT PATH OF THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3191 8266 3200 8272 3205 8280 3207 8287
3213 8295 3215 8292 3215 8284 3220 8274
3195 8255
TIME...MOT...LOC 2212Z 333DEG 38KT 3208 8269 3195 8275
3196 8295
$$000
WWUS52 KFFC 242225
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SAT MAY 24 2008
GAC309-242230-
/O.CON.KFFC.SV.W.0289.000000T0000Z-080524T2230Z/
WHEELER GA-
625 PM EDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN WHEELER COUNTY...
AT 623 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTH OF JORDAN...MOVING SOUTHEAST AT 33
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER FAR SOUTHERN
AREAS OF WHEELER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SUNDAY MORNING FOR SOUTHEASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3191 8266 3193 8267 3196 8270 3199 8271
3202 8274 3206 8266 3195 8256
TIME...MOT...LOC 2225Z 327DEG 29KT 3194 8266
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:01 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 24, 3:01 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT SAT MAY 24 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS CU DEVELOPING ACROSS MOST OF THE STATE WITH THE FRONTAL BOUNDARY MOVING SOUTH THROUGH THE STATE. THERE IS CURRENTLY A LUSTER OF STORMS DEVELOPING JUST EAST OF THE ATL AREA RIGHT ALONG THE FRONTAL BOUNDARY. THESE STORMS/FRONT WILL CONTINUE MOVING S AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE GREAT LAKES REGION. ONLY LOOKING FOR ISLOATED SEVERE STORMS THIS AFTERNOON AS THE INSTABILITY INDICES ARE RATHER WEAK AND THE BEST DYNAMICS STAY E OF THE STATE AS THINGS PROGRESS. BRIEF PERIODS OF HEAVY RAIN AND SOME LIGHTNING WITH PEA TO NICKEL SIZE HAIL IS WHAT WE ARE EXPECTING THROUGH THIS EVENING. ONCE THIS FRONT PUSHES S OF THE CWA THE BUILDING HIGH PRESSURE RIDGE BEGINS TO DOMINATE THE WEATHER PATTERN FOR THE REST OF THE SHORT TERM. THIS RIDGE BUILD SOUTH OUT OF THE GREAT LAKES REGION TODAY AND CENTERS ITSELF OVER THE ENTIRE EASTERN SEABOARD SUN. IT WEAKENS SOME MON AS IT MOVES OFF SHORE BUT IT KEEPS GA PRECIP FREE THROUGH TUE. A SLIGHTLY COOLER AND DRIER AIRMASS MOVES IN ACROSS THE STATE TONIGHT/SUN SO TEMPS SHOULD BE AROUND SEASONAL NORMS THROUGH THE SHORT TERM. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN THROUGH TUE/WED AS ANOTHER DEVELOPING COLD FRONT (WHICH STRETCHES FROM THE NEW ENGLAND STATES TO THE UPPER MS RIVER VALLEY) BEGINS MOVING SOUTHWARD. THE MODELS WANT TO SHOW THIS NEXT FRONT PUSHING INTO NW GA BY 12Z WED BUT THEY ARE ALSO SHOWING THE MAIN ENERGY SOURCE MOVE NE INTO THE MID ATLANTIC REGION ALONG THE FRONT. IF THIS HAPPENS WE MAY ONLY SEE ISOLATED SHRA/TSRA DEVELOPMENT WITH LITTLE TO NO SEVERE ACTIVITY. FOR NOW WILL CONTINUE WITH EARLIER THINKING AND LEAVE LOW CHANCE POPS ACROSS THE ENTIRE AREA. THE FRONT IS EXPECTED TO BE SOUTH OF THE CWA BY 12Z THU WITH ANOTHER LARGE HIGH PRESSURE RIDGE BUILDING SE OUT OF THE NORTHERN PLAINS. TEMPS WILL BE SLIGHTLY ABOVE SEASONAL NORMS TUE WITH A COOLER AND DRIER AIRMASS MOVING ACROSS THE REGION WED/THU. ALL IN ALL LOOKS LIKE WE ARE IN A PATTERN OF FRONTAL SYSTEM MOVING INTO OUR AREA EVERY 3-4 DAYS WITH STRONG RIDGES IN BETWEEN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 83 59 85 60 / 0 0 0 0 0 ATLANTA 60 83 62 81 64 / 0 0 0 0 0 BLAIRSVILLE 52 81 54 80 56 / 0 0 0 5 5 CARTERSVILLE 55 85 58 82 59 / 0 0 0 5 5 COLUMBUS 66 88 66 87 65 / 0 0 0 0 0 GAINESVILLE 60 83 60 82 63 / 0 0 0 5 5 MACON 63 88 59 87 62 / 0 0 0 0 0 ROME 58 86 63 84 64 / 0 0 0 5 5 PEACHTREE CITY 58 84 59 82 59 / 0 0 0 0 0 VIDALIA 60 86 58 85 60 / 10 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 24, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT MAY 24 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK COLD FRONT WILL PUSH SOUTHWARD ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE COMBINATION OF THE SURFACE FRONT AND DAYTIME HEATING WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. WITH CAPES INCREASING INTO THE 1000-2000 RANGE AND LIFTED INDICES FROM -1 TO -3...SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TUESDAY AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, May 24, 4:41 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SCOTTSBORO 33.02N 83.23W
05/24/2008 E0.88 INCH BALDWIN GA PUBLIC
PEA TO NICKEL SIZED HAIL NOT QUITE COVERING THE GROUND
ALONG HIGHWAY 441.
&&
SBKLocal storm report, May 24, 5:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 9 ESE SCOTTSBORO 32.97N 83.09W
05/24/2008 E1.00 INCH BALDWIN GA TRAINED SPOTTER
QUARTER SIZED HAIL AND DOWNED TREE LIMBS.
&&
SBKLocal storm report, May 24, 5:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG IRWINTON 32.81N 83.17W
05/24/2008 WILKINSON GA COUNTY OFFICIAL
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE. WIDESPREAD
POWER OUTAGES.
&&
SBKLocal storm report, May 24, 5:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DUBLIN 32.54N 82.92W
05/24/2008 E1.00 INCH LAURENS GA PUBLIC
QUARTER SIZED HAIL AND LARGE TREE LIMBS DOWNED.
&&
SBKSpecial weather statement, May 24, 5:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT SAT MAY 24 2008 GAZ042-242215- 533 PM EDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 35 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN CARROLL COUNTY UNTIL 615 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING BETWEEN JAKE AND TYUS...MOVING SOUTH AT 30 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, May 24, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG DUBLIN 32.54N 82.92W
05/24/2008 LAURENS GA EMERGENCY MNGR
PUBLICS WORKS BUILDING DAMAGED, RADIO ANTENNA BLOWN OVER,
AND TRAFFIC LIGHTS DOWN IN DUBLIN. NUMEROUS TREES AND
POWERLINES DOWN COUNTYWIDE.
&&
SBKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:08 AM EDT | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 5 hr |
| May 24, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 33 min |
| May 24, 2:39 PM EDT | Severe Thunderstorm Warning | FFC | Oconee, Walton | 36 min |
| May 24, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 28 min |
| May 24, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 43 min |
| May 24, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 50 min |
| May 24, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 50 min |
| May 24, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 55 min |
| May 24, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 38 min |
| May 24, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.